JOSEPH B. KIRSNER, M.D., Ph.D., F.A.C.P.
The not infrequent occurrence of peptic ulcer in man is perhaps not surprising, considering that the digestive tract, from early life, is subjected to innumerable mechanical, bacterial, chemical, thermal, physiologic, endocrinologic, neurogenic and psychogenic influences.1 The relative significance of these factors in the development of peptic ulcer is difficult to assess; each undoubtedly is important. Individual susceptibility also plays a decisive, albeit mysterious rôle, else the incidence of peptic ulcer would greatly exceed the usual estimate of 5 to 10%.2 The tendency of certain therapeutic agents to induce gastroduodenal ulceration represents another, increasingly important cause of peptic ulcer in
Learn more about subscription options.
Register Now for a free account.
KIRSNER JB. DRUG-INDUCED PEPTIC ULCER(DRUG-INDUCED PEPTIC ULCER*). Ann Intern Med. 1957;47:666–699. doi: 10.7326/0003-4819-47-4-666
Download citation file:
Published: Ann Intern Med. 1957;47(4):666-699.
Gastroenterology/Hepatology, Peptic Disease, Peptic Ulcer.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only